MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE GUIDE SHEATH KIT

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE GUIDE SHEATH KIT
Model Number K-203
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference device was not returned to service center for a physical evaluation.The cause of the reported complaint of sheath kit had broken cannot be confirmed.Also, the service center followed up with the user facility via telephone and in writing to obtain additional information regarding the reported event but with no result.However, the instruction manual warns users, "do not use excessive force in using the instruments.This could damage the instruments.Do not use excessive force to move the guide sheath.Doing so could result in bending or breaking the guide sheath".
 
Event or Problem Description
Service center was informed that the k-203 guide sheath kit had broken, it was not reported or known if this occurred prior or during procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the additional information regarding the event and patient.Please the updates in sections: a2, a3, a4, g3, g4, b5, b7, g7, h2, and h10.
 
Event or Problem Description
Olympus received a medwatch report.The medwatch stated, " during transbronchial cryobiopsy interventional procedure.The rigid bronchoscope was first wedged into the lingula, where normal saline was instilled for return of clouded lavage fluid.Next, the 1.9mm cryoprobe was fed through a 2.6mm olympus guidesheath, that was guided to the posterior segment left upper lobe via a pair of flexible forceps in the working channel of the bronchoscope and visualized by fluoroscopy.A 5fr fogarty balloon was positioned in the division, then inflated after a freeze on the cryoprobe of 10 seconds and removed to thaw tissue in saline that was then placed in formalin.This was repeated again in the apical division of the left upper lobe, and another cryobiopsy was obtained using the same method from the posterior segment of the left upper lobe.During the positioning, it was noted that the distal radio-opaque tip of the guide sheath was missing.User scanned the patient's chest to ensure that the piece had not fallen off into the airway.The original intended procedure was flexible bronchoscopy with transbronchial cryobiopsy.".

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8759203
Report Number2951238-2019-00991
Device Sequence Number19217707
Product Code EOQ
UDI-Device Identifier04953170245503
UDI-Public04953170245503
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-203
Device Lot Number8K8043
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight97